Alert archive / Maine / Wind Chill Advisories in 2007

Wind Chill Advisory 3, NWS Caribou, ME

January 25, 20075 counties in Maine

NWS Caribou, ME issued this wind chill advisory at Jan 25, 2007, 3:46 PM EST for 5 counties in Maine. It took effect at Jan 26, 2007, 12:00 AM EST. It was in force for 33 hr.

The area

The counties it named.

The facts

Issued
Jan 25, 2007, 3:46 PM EST (20:46 UTC)
In effect from
Jan 26, 2007, 12:00 AM EST
Expired
Jan 27, 2007, 9:00 AM EST
In force
33 hr
Issued by
NWS Caribou, ME

Counties Aroostook County, ME, Hancock County, ME, Penobscot County, ME, Piscataquis County, ME, Washington County, ME

The radar

The Caribou radar (KCBW), 82 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Caribou, ME (KCAR), launched 12:00Z, 8.8 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Caribou, ME at 12:00Z on 2007-01-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Caribou, ME at 12:00Z on 2007-01-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -388 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
862 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
-388 m²/s²
0-3 km storm-relative helicity
-145 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this wind chill advisory went out at Jan 25, 3:23 PM EST, 23 minutes earlier.

Area forecast discussion, Jan 25, 3:23 PM EST, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
323 PM EST THU JAN 25 2007

.SYNOPSIS...
HIGH PRESSURE WILL BUILD SLOWLY EAST ACROSS THE REGION AS LOW
PRESSURE RAPIDLY INTENSIFIES OFF THE EAST COAST AND LIFTS TOWARD
EASTERN NOVA SCOTIA FRIDAY AND FRIDAY NIGHT. WINDS WILL INCREASE
ACROSS THE REGION AND COMBINE WITH BITTER ARCTIC AIR TO PRODUCE
DANGEROUS WIND CHILL TEMPERATURES LATE TONIGHT THROUGH FRIDAY.

&&

.SHORT TERM /TONIGHT THROUGH SATURDAY/...
MODELS ARE IN VERY GOOD AGREEMENT IN STRENGTHENING POLAR VORTEX
AS IT MOVES SOUTHEAST FROM QUEBEC PROVINCE AND ACROSS THE REGION
TONIGHT AND FRIDAY. THE CORE OF THE COLDEST AIR STAYS JUST TO THE
WEST OF THE CWA...HOWEVER LOW LEVEL TEMPERATURES STILL WILL BE
AROUND MINUS 25 DEG C AT 850/925 MB ACROSS NORTHERN AND EASTERN
MAINE LATER TONIGHT INTO FRIDAY.

BENEATH THE POLAR VORTEX...RAPIDLY INTENSIFYING OCEAN STORM
COMBINES WITH HIGH PRESSURE BUILDING EAST TO ENHANCE THE PRESSURE
GRADIENT ACROSS THE REGION LATER TONIGHT THROUGH FRIDAY NIGHT.
WILL ISSUE WIND CHILL WARNINGS FOR THE WESTERN ZONES AND WIND
CHILL ADVISORIES ELSEWHERE FOR LATE TONIGHT THROUGH FRIDAY. WIND
CHILL CRITERIA WILL STILL BE MET FRIDAY NIGHT...HOWEVER LET
MID SHIFT EVALUATE FOR THE THIRD PERIOD OF THE FORECAST.

LATEST VISIBLE SATELLITE IMAGERY SHOWS CLOUDS BEGINNING TO MOVE
SOUTHEAST FROM JAMES BAY IN ASSOCIATION WITH THE POLAR VORTEX.
EXPECT THESE CLOUDS TO MOVE INTO THE CWA LATE TONIGHT /AFTER
TEMPERATURES HAVE FALLEN OFF RAPIDLY THROUGH EARLY TONIGHT/.
WITH THE LOW LEVEL TRAJECTORY MOVING ACROSS THE SAINT LAWRENCE
RIVER...EXPECT SCATTERED FLURRIES TO DEVELOP LATE TONIGHT AND FRIDAY.

EXPECT CLOUDS TO DECREASE ACROSS DOWNEAST WITH DOWNSLOPE WINDS IN
FULL FORCE WHILE SOME CLOUDS HOLD ON IT UPSLOPE AREAS FRIDAY NIGHT.

SURFACE GRADIENT GRADUALLY DIMINISHES WITH DEEP SURFACE LOW MOVING
EAST OF NEWFOUNDLAND AND WEAK HIGH PRESSURE BUILDING IN DURING EARLY
SATURDAY. WEAK CLIPPER TYPE SYSTEM WILL INCREASE CLOUDS LATER
SATURDAY. WILL GRADUALLY INCREASE POPS ACROSS THE CWA WITH THIS
SYSTEM MOVING JUST SOUTH OF THE REGION SATURDAY AFTERNOON.

&&

.LONG TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...
BOTH NAM12 AND GFS INDICATE WEAK LOW PRESSURE WILL PASS TO THE
SOUTH OF THE FORECAST AREA SATURDAY NIGHT. MAV/MET GUIDANCE LOOK A
LITTLE LOW FOR THIS PERIOD SO HAVE INCREASED POPS ABOVE MOS.
ANOTHER LOW PRESSURE SYSTEM IS EXPECTED TO PASS WELL SOUTH OF THE
FORECAST AREA SUNDAY NIGHT BUT TOO FAR SOUTH FOR ANY INCREASE IN
POPS OVER OUR FORECAST AREA...AT LEASE UNTIL 12Z. FOR TEMPERATURES
HAVE USED MAV/MET COMBINATION FOR SATURDAY NIGHT INTO SUNDAY THEN
MANUALLY ADJUSTED NUMBERS SUNDAY NIGHT. WINDS GENERATED WITH
MAV/MET MOS COMBINATION. HAVE MANUALLY CREATED POP GRIDS.

TUESDAY THROUGH THURSDAY...LOADED HPC GRIDS AND ONLY MADE MINOR
CHANGES. WEATHER PATTERN IN THIS PERIOD IS PRETTY QUIET WITH
PARTLY CLOUDY SKIES AND A CONTINUATION OF BELOW NORMAL TEMPERATURES.

&&

.AVIATION /19Z-18Z/...
MAINLY VFR CONDITIONS FOR THE NEXT 24 HOURS EXCEPT FOR NORTHERN
MAINE WHICH WILL TRANSITION TO MVFR CEILINGS TOMORROW MORNING.

&&

.MARINE...
SHORT TERM: MODELS ARE IN GOOD AGREEMENT IN RAPIDLY INTENSIFYING
LOW WELL EAST OF THE MID ATLANTIC COAST DURING FRIDAY AND MOVING
IT TO THE EASTERN END OF NOVA SCOTIA BY SATURDAY MORNING. WITH
SURFACE HIGH PRESSURE BUILDING IN FROM THE WEST TIGHTENING THE
GRADIENT AND INTENSE CAA INTERACTING WITH THE RELATIVELY WARMER
COASTAL WATERS...WILL ISSUE A GALE WARNING FROM MID AFTERNOON
FRIDAY THROUGH FRIDAY NIGHT. EXPECT STRONG SCA CONDITIONS FOR A
TIME AFTER 10Z SATURDAY MORNING THEN GRADUALLY DIMINISH AS WEAK
RIDGE BUILDS IN SATURDAY AFTERNOON.

INTERMEDIATE/LONG TERM: HAVE USED A 50/50 BLEND OF THE NAM12 AND
GFS TO INITIALIZE THE WIND GRIDS THE HAVE INCREASED WINDS
SLIGHTLY ABOVE GUIDANCE NUMBERS SATURDAY NIGHT WITH COLD AIR MASS
OVER COASTAL WATERS. FOR WAVES HAVE INITIALIZED GRIDS WITH WNA
WAVE WATCH III. WILL KEEP WAVES NO LOWER THAN 2 FEET SATURDAY
NIGHT INTO SUNDAY TO ACCOUNT FOR BACKGROUND SWELL. LATER SUNDAY
SPECTRAL DATA INDICATE SOUTHERLY SWELL FIELD SO HAVE INCREASED
WAVES 1 FOOT ABOVE WAVE MODEL.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...WIND CHILL ADVISORY FROM MIDNIGHT TONIGHT TO 5 PM EST FRIDAY
     FOR MEZ002-005-006-011-015>017-029>032.

     WIND CHILL WARNING FROM MIDNIGHT TONIGHT TO 5 PM EST FRIDAY
     FOR MEZ001-003-004-010.

MARINE...GALE WARNING FROM 3 PM FRIDAY TO 4 AM EST SATURDAY FOR ANZ050.

&&

SHORT TERM/MARINE...FITZSIMMONS
LONG TERM/MARINE...MIGNONE/WEITLICH
AVIATION...WEITLICH/FITZSIMMONS
Hazardous weather outlook, Jan 25, 5:01 AM EST, 10 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
501 AM EST THU JAN 25 2007

ANZ050-MEZ001>006-010-011-015>017-029>032-261100-
COASTAL WATERS FROM EASTPORT ME TO STONINGTON ME OUT 25 NM-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK-
COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
501 AM EST THU JAN 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN AND EASTERN MAINE.

.DAY ONE...TODAY AND TONIGHT

DANGEROUS WIND CHILLS ARE EXPECTED TO DEVELOP LATER TONIGHT. WIND
CHILL WARNINGS OR ADVISORIES WILL BE NEEDED ACROSS NORTHERN AREAS
LATER TONIGHT...WITH WIND CHILL ADVISORIES POSSIBLY NEEDED
DOWNEAST.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

DANGEROUS WIND CHILLS WILL PERSIST FRIDAY AND FRIDAY NIGHT WITH A
CONTINUED NEED FOR WIND CHILL WARNINGS AND ADVISORIES ACROSS
NORTHERN AREAS. WIND CHILL ADVISORIES COULD CONTINUE TO BE NEEDED
DOWNEAST FRIDAY AND FRIDAY NIGHT. GALE WARNINGS COULD BE NEEDED
FOR THE COASTAL WATERS FRIDAY AND FRIDAY NIGHT. PLEASE SEE THE
COASTAL WATERS FORECAST PRODUCT /PWMCWFCAR/ FOR ADDITIONAL
INFORMATION RELATING TO THE MARINE FORECAST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NORCROSS

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 25, 3:46 PM ESTWind Chill WarningCARAroostook, Piscataquis, Somerset41 hr

Nearby

Wind Chill Advisories in Maine, 2007Every wind chill advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.